question-icon

What causes loose stool and stomach upset while on Lexapro?

default
Posted on Fri, 3 Aug 2018
Question: Started on 5 mg lexapro 12 days ago . Is stomach upset and loose stool common ? I took my pill this morning and forgot to eat with it and within a couple hours I had loose stool
doctor
Answered by Dr. Ramesh Kumar (34 minutes later)
Brief Answer:
Most common side effect.

Detailed Answer:
Hello and thanks for query dear patient,
One of the most common side effect of selective serotonin reuptake inhibitor is loose stool and constipation.
Take a probiotic like VSL#÷ with it daily.
In case of severe loose stools start from a low dose and increase doses every week.
Imodium 2mg as and when required can also be taken as and one required to control loose stools.
Regards!
Above answer was peer-reviewed by : Dr. Raju A.T
doctor
Answered by
Dr.
Dr. Ramesh Kumar

Gastroenterologist

Practicing since :1986

Answered : 2757 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes loose stool and stomach upset while on Lexapro?

Brief Answer: Most common side effect. Detailed Answer: Hello and thanks for query dear patient, One of the most common side effect of selective serotonin reuptake inhibitor is loose stool and constipation. Take a probiotic like VSL#÷ with it daily. In case of severe loose stools start from a low dose and increase doses every week. Imodium 2mg as and when required can also be taken as and one required to control loose stools. Regards!